Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 115, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 13, 2015, 9:17 PM EDT for 6 counties in Georgia. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 9:17 PM EDT (01:17 UTC)
- Expired
- Jul 13, 2015, 9:42 PM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bryan County, GA, Bulloch County, GA, Evans County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 9:17 PM EDT | TSTM WND DMG | 4 N Midway, GA | TREE DOWN ON BAY BRANCH RD NEAR HWY 301. TIME ESTIMATED BASED ON RADAR. |
| Jul 13, 9:17 PM EDT | TSTM WND DMG | 4 Nnw Midway, GA | TREE DOWN ON BAY BRANCH RD NEAR PERRY RD. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2606 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
077
WUUS52 KCHS 140117
SVRCHS
GAC029-031-109-179-183-267-140215-
/O.NEW.KCHS.SV.W.0115.150714T0117Z-150714T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
917 PM EDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
BRYAN COUNTY IN SOUTHEASTERN GEORGIA...
BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
EVANS COUNTY IN SOUTHEASTERN GEORGIA...
LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
LONG COUNTY IN SOUTHEASTERN GEORGIA...
TATTNALL COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 1015 PM EDT
* AT 916 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DENMARK TO NEAR GLENNVILLE...MOVING SOUTHEAST
AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLAXTON...PEMBROKE...LUDOWICI...BAY AND FORT STEWART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3244 8172 3240 8153 3234 8149 3233 8146
3222 8143 3221 8141 3217 8141 3165 8179
3165 8181 3191 8208
TIME...MOT...LOC 0116Z 331DEG 12KT 3232 8173 3191 8200
HAIL...1.00IN
WIND...60MPH
$$
JAQ2 follow-up statements
764
WWUS52 KCHS 140132
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
932 PM EDT MON JUL 13 2015
GAC029-031-109-179-183-267-140215-
/O.CON.KCHS.SV.W.0115.000000T0000Z-150714T0215Z/
BRYAN GA-BULLOCH GA-EVANS GA-LIBERTY GA-LONG GA-TATTNALL GA-
932 PM EDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR BRYAN...BULLOCH...EVANS...LIBERTY...LONG AND TATTNALL COUNTIES...
AT 932 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BROOKLET TO NEAR DONALD...MOVING SOUTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PEMBROKE...LUDOWICI...BAY AND FORT STEWART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3240 8168 3240 8153 3234 8149 3233 8146
3222 8143 3221 8141 3217 8141 3165 8179
3165 8181 3186 8203
TIME...MOT...LOC 0132Z 314DEG 17KT 3235 8164 3177 8185
HAIL...0.75IN
WIND...60MPH
$$
JAQ553
WWUS52 KCHS 140142
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
942 PM EDT MON JUL 13 2015
GAC029-031-109-179-183-267-140152-
/O.CAN.KCHS.SV.W.0115.000000T0000Z-150714T0215Z/
BRYAN GA-BULLOCH GA-EVANS GA-LIBERTY GA-LONG GA-TATTNALL GA-
942 PM EDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR BRYAN...BULLOCH...EVANS...
LIBERTY...LONG AND TATTNALL COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3240 8168 3240 8153 3234 8149 3233 8146
3222 8143 3221 8141 3217 8141 3165 8179
3165 8181 3186 8203
TIME...MOT...LOC 0140Z 331DEG 12KT 3233 8162 3175 8183
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 8:09 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 13, 8:09 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 809 PM EDT MON JUL 13 2015 .SYNOPSIS... AN INLAND TROUGH OF LOW PRESSURE WILL PERSIST THROUGH WEDNESDAY BEFORE A WEAK COLD FRONT MOVES INTO SOUTHEAST SOUTH CAROLINA WEDNESDAY NIGHT INTO THURSDAY. THE FRONT WILL THEN STALL AND DISSIPATE THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF EARLY THIS EVENING...CONVECTION HAS DEVELOPED ACROSS PARTS OF THE CHARLESTON TRI-COUNTY AREA ALONG OUTFLOW FROM EARLIER STORMS TO THE NORTH. THIS AS WELL AS NEW CONVECTION COULD SHIFT AND/OR DEVELOP FARTHER SOUTH INTO SOUTHEAST SOUTH CAROLINA AS THE EVENING PROGRESSES AS THE OUTFLOW CONTINUES IT SOUTHWARD PUSH. MEANWHILE...OUTFLOW FROM CONVECTION OVER EAST-CENTRAL GEORGIA IS PUSHING INTO INTERIOR SOUTHEAST GEORGIA...RESULTING IN THE FORMATION OF SOME CONVECTION OVER THAT AREA AS WELL. AS A RESULT...THE FORECAST WILL GENERALLY MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MOST AREAS THROUGH THE REMAINDER OF THE EVENING. THEN...FOCUS SHIFTS TO THE MCS DIVING SOUTHEAST INTO WESTERN NORTH CAROLINA. WHILE MODELS SHOW A GENERAL WEAKENING TREND WITH TIME...THE CURRENT TRACK INDICATES THE TAIL END OF WHAT REMAINS COULD SHIFT INTO PORTIONS OF THE CHARLESTON TRI-COUNTY AREA AFTER MIDNIGHT WITH THE BULK OF THE CONVECTION PASSING TO THE NORTH. AS A RESULT...WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR A GOOD PORTION OF SOUTHEAST SOUTH CAROLINA THROUGH THE OVERNIGHT HOURS. GIVEN AN ABUNDANCE OF LOW LEVEL INSTABILITY AND DOWNDRAFT CAPES UPWARDS OF 1200-1500 J/KG...THE POTENTIAL IS THERE FOR A FEW ADDITIONAL SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS...AND FREQUENT LIGHTNING...WITH LARGE HAIL A LOWER PROBABILITY BUT STILL POSSIBLE. EXPECT EXTENSIVE DEBRIS CLOUDINESS TO KEEP SKIES MOSTLY CLOUDY THROUGH THE NIGHT. WHILE LOWS WILL BE DEPENDENT ON THE EVENTUAL COVERAGE OF PRECIPITATION TONIGHT...LOWS ARE FORECAST TO GENERALLY BE IN THE MID 70S ACROSS THE AREA. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... OVERVIEW...AT THE SURFACE...AN INLAND TROUGH OF LOW PRESSURE WILL CONTINUE WITH HIGH PRESSURE OFFSHORE THROUGH WEDNESDAY. A WEAK COLD FRONT WHICH WILL PUSH INTO SOUTHEAST SOUTH CAROLINA WEDNESDAY NIGHT INTO THURSDAY WILL STALL AND WEAKEN LATER THURSDAY. ALOFT...ENHANCED NORTHWEST FLOW WILL CONTINUE...ESPECIALLY THROUGH WEDNESDAY...BETWEEN A RIDGE OVER THE WESTERN GULF COAST AND A TROUGH OVER THE GREAT LAKES SHIFTING OFF THE EAST COAST BY THURSDAY. THE MAIN FORECAST CHALLENGE THIS PERIOD WILL BE TIMING OF SHORTWAVE TROUGHS AND SUBSEQUENT IMPACT ON CONVECTION. UNFORTUNATELY THERE IS NOT A LOT OF MODEL AGREEMENT SO FORECAST CONFIDENCE IN POPS/TEMPS IS LOWER THAN NORMAL. TUESDAY...LOOKS LIKE A BREEZY AND POTENTIALLY VERY HOT DAY AS SOUTHWEST WINDS PICK UP AHEAD OF THE STRENGTHENING LEE SIDE TROUGH TO THE NORTHWEST. GOING WITH MODEL CONSENSUS THE MORNING SHOULD BE MOSTLY DRY WITH THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AS CONVERGENCE INCREASES A BIT ALONG THE INLAND TROUGH AND AHEAD OF THE GULF COAST SEA BREEZE. LOCALLY THE SEA BREEZE SHOULD NOT BE MUCH OF A FACTOR GIVEN THE STRONG SOUTHWEST TO WEST LOW-LEVEL FLOW. SOME STORMS COULD BE SEVERE GIVEN ABUNDANT INSTABILITY AND DEEP LAYER SHEAR. HIGHS LIKELY TO BE IN THE MID 90S MOST PLACES BUT SOME UPPER 90S ARE POSSIBLE EVEN AROUND CHARLESTON AND SAVANNAH AS PER THE GFS MOS GUIDANCE. CONVECTION SHOULD DIMINISH TUESDAY NIGHT BUT MAYBE NOT COMPLETELY DEPENDING ON WHETHER AN ORGANIZED UPSTREAM CONVECTIVE SYSTEM CAN MAKE IT THIS FAR SOUTH AND EAST. LOWS WILL BE MILD GIVEN THE STEADY SOUTHWEST FLOW...MAINLY IN THE UPPER 70S. HEAT INDICES SHOULD PEAK AROUND 105-108 DEGREES. WEDNESDAY...LIKELY TO BE THE WETTEST DAY AS THE INLAND TROUGH GETS A BIT CLOSER ALONG WITH THE UPPER TROUGH/SHORTWAVE. ALTHOUGH DEEP LAYER SHEAR LOOKS A BIT LESS STILL THINK THERE IS A BETTER THAN NORMAL RISK FOR SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL. HIGH TEMPS WILL BE DEPENDENT ON CLOUD/PRECIP COVERAGE...BUT LIKELY TO AT LEAST BE IN THE MID 90S AWAY FROM THE BEACHES. HEAT INDICES SHOULD TOP OUT AROUND 105 DEGREES. RAIN CHANCES SHOULD WANE IN THE EVENING BUT AGAIN COULD LINGER OVERNIGHT AS A WEAK COLD FRONT APPROACHES FROM THE NORTHWEST. THURSDAY...THE UPPER TROUGH LOOKS TO SHIFT OFFSHORE BUT THE LINGERING FRONT AND SEA BREEZE WILL BE ENOUGH TO SPARK MORE SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS SOUTHEAST GEORGIA AND ALONG THE SC COAST. WEAKER SHEAR AND INSTABILITY SHOULD KEEP THE RISK FOR SEVERE WEATHER LOW. HIGHS AGAIN GENERALLY IN THE MID 90S INLAND WITH HEAT INDICES PEAKING AROUND 105 DEGREES AGAIN BUT MAINLY JUST OVER SOUTHEAST GEORGIA. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST EACH DAY AS A SFC TROUGH OF LOW PRESSURE REDEVELOPS INLAND LATE WEEK. HOWEVER...COVERAGE COULD BE SLIGHTLY MORE LIMITED ON FRIDAY AS A LARGE RIDGE OF HIGH PRESSURE NUDGES EASTWARD OVER THE AREA. GREATER PRECIP CHANCES SHOULD RETURN OVER THE WEEKEND AS THE DEEP LAYERED RIDGE RETROGRADES WESTWARD IN RESPONSE TO MID LVL TROUGHING OVER THE EASTERN CONUS. MODELS HINT AT AN UPPER LVL LOW BECOMING CENTERED OVER THE SOUTHEASTERN UNITED STATES LATE WEEKEND INTO EARLY NEXT WEEK...PRODUCING ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS EACH DAY. OVERALL...HIGH TEMPS SHOULD RANGE IN THE LOW TO MID 90S THROUGH LATE WEEK...THEN POSSIBLY BECOME A FEW DEGREES COOLER AS THE MID/UPPER LVL LOW BECOMES POSITIONED OVER THE AREA EARLY NEXT WEEK. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... KCHS...RADAR IMAGERY SUGGESTS THAT AN AREA OF SHOWERS AND THUNDERSTORMS COULD SHIFT ACROSS THE TERMINAL THIS EVENING AND IN ADDITION TO VICINITY THUNDERSTORMS MENTIONED IN THE TERMINAL THROUGH 04Z...HAVE ADDED A TEMPO GROUP FOR THUNDERSTORMS FROM 00-02Z WITH EXPECTED FLIGHT RESTRICTIONS AND BRIEF/GUSTY WINDS. THE TAIL END OF A DISSIPATING CONVECTIVE COMPLEX UPSTREAM COULD MOVE INTO SOUTHEAST SOUTH CAROLINA OVERNIGHT...BUT NOT ENOUGH CONFIDENCE TO MENTION ANY THUNDERSTORMS. THE SAME IS TRUE FOR TUESDAY AFTERNOON WHEN ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DUE TO A STRENGTHENING INLAND TROUGH. KSAV...ISOLATED THUNDERSTORMS ACROSS SOUTHEAST GEORGIA HAVE NECESSITATED THE INCLUSION OF VICINITY THUNDERSTORMS IN THE TAF THROUGH AT LEAST 02Z...AND THIS MAY NEED TO BE EXTENDED A BIT LATER INTO THE EVENING DEPENDING ON RADAR TRENDS. CANNOT RULE OUT A THUNDERSTORM IMPACTING THE TERMINAL...BUT CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME TO ADD MENTION. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON DUE TO A STRENGTHENING INLAND TROUGH. EXTENDED AVIATION OUTLOOK... TUESDAY THROUGH SATURDAY...VFR CONDITIONS SHOULD GENERALLY PREVAIL THROUGH LATE WEEK...BUT FLIGHT RESTRICTIONS WILL BE POSSIBLE WITH SHOWERS AND/OR THUNDERSTORMS...ESPECIALLY TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. && .MARINE... WINDS WILL BE ON THE INCREASE FROM THE SOUTH AND SOUTHWEST OVER THE COASTAL WATERS TONIGHT AS PRESSURES FALL TO THE NORTHWEST OF THE WATERS IN RESPONSE TO DIGGING SHORTWAVE IN THE MEAN EASTERN U.S. TROF. FOR NOW...I HAVE HELD WINDS JUST BELOW SCA CRITERIA FOR THE NEARSHORE CHARLESTON AND OFFSHORE GEORGIA WATERS. THERE COULD BE A FEW GUSTS TO 25 KNOTS LATE TONIGHT...BUT NOT FREQUENT ENOUGH FOR ME TO RAISE FLAGS WITH THIS PACKAGE. WITH THE WIND INCREASE...SEAS SHOULD START BUILDING AS WELL...WITH SIGNIFICANT WAVE HEIGHTS REACHING 4 FEET WELL OFFSHORE. TUESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE ALONG WITH INLAND LOW PRESSURE WILL PREVAIL THROUGH WEDNESDAY BEFORE A WEAK COLD FRONT MOVES INTO THE SOUTH CAROLINA WATERS WEDNESDAY NIGHT INTO THURSDAY. THE FRONT WILL THEN DISSIPATE OVER THE AREA THROUGH LATE WEEK. SOUTHWEST WINDS WILL BE ENHANCED THROUGH MID WEEK AS THE PRESSURE GRADIENT IS STRONGER THAN NORMAL...LIKELY REACHING ADVISORY CRITERIA WITH WIND GUSTS NEARING 30 KT AT TIMES AND SEAS BUILDING TO 6 FT MOSTLY BEYOND 20 NM. && .TIDES/COASTAL FLOODING... TIDES ARE RUNNING ABOVE NORMAL TODAY...BUT I THINK THEY SHOULD TOP OUT IN CHARLESTON JUST A LITTLE BELOW ANY ADVISORY CONCERNS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS...FWA/RJB NEAR TERM...JAQ SHORT TERM...RJB LONG TERM... AVIATION...JAQ MARINE...FWA/RJB TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 13, 4:14 AM EDT, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 414 AM EDT MON JUL 13 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-140815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 414 AM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP AHEAD OF AN APPROACHING COLD FRONT TUESDAY AND WEDNESDAY. SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND HAIL BEING THE PRIMARY CONCERN. THE THREAT OF SEVERE WEATHER SHOULD BE GREATEST DURING THE LATE AFTERNOON INTO EARLY OVERNIGHT HOURS ON TUESDAY...AND DURING AFTERNOON AND EVENING HOURS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 6:28 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT MON JUL 13 2015
SCZ045-132300-
INLAND BERKELEY SC-
628 PM EDT MON JUL 13 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
700 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 627 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EASTERN LAKE MARION...OR 18 MILES SOUTH OF MANNING...MOVING SOUTHEAST
AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BONNEAU...PINOPOLIS...BONNEAU BEACH...EASTERN LAKE MARION...
LAKE MOULTRIE...CROSS...AND EADYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF
CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE AND WEAR A
PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE
AT RISK FOR BEING STRUCK BY LIGHTNING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3331 7988 3316 8015 3333 8024 3338 8024
3339 8022 3345 8022 3344 8021 3345 8021
3346 8015 3345 8014 3348 8015 3350 8012
3350 8009
TIME...MOT...LOC 2227Z 328DEG 15KT 3343 8016
JAQSpecial weather statement, Jul 13, 8:10 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
810 PM EDT MON JUL 13 2015
GAZ099-114-115-140045-
EVANS GA-CANDLER GA-TATTNALL GA-
810 PM EDT MON JUL 13 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...CANDLER AND
TATTNALL COUNTIES UNTIL 845 PM EDT...
AT 810 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COBBTOWN...OR 9 MILES NORTHEAST OF LYONS...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAGAN...COLLINS...COBBTOWN...BELLVILLE...MANASSAS AND ALINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3236 8224 3238 8193 3227 8196 3227 8192
3211 8194 3216 8218 3220 8219 3223 8221
3234 8224 3236 8225
TIME...MOT...LOC 0010Z 275DEG 14KT 3227 8218
JAQSpecial weather statement, Jul 13, 8:22 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
822 PM EDT MON JUL 13 2015
GAZ137-140045-
LONG GA-
822 PM EDT MON JUL 13 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG COUNTY UNTIL 845
PM EDT...
AT 821 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DONALD...OR 13 MILES NORTHWEST OF LUDOWICI...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LUDOWICI...WALTHOURVILLE AND DONALD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3191 8189 3189 8176 3187 8176 3181 8169
3179 8165 3176 8163 3161 8170 3168 8185
3171 8188 3173 8191 3175 8191 3176 8195
3179 8195 3179 8198
TIME...MOT...LOC 0021Z 288DEG 18KT 3182 8192
JAQSpecial weather statement, Jul 13, 8:58 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
858 PM EDT MON JUL 13 2015
SCZ044-050-052-140130-
CHARLESTON SC-TIDAL BERKELEY SC-TIDAL BERKELEY SC-CHARLESTON SC-
DORCHESTER SC-
858 PM EDT MON JUL 13 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...
DORCHESTER AND BERKELEY COUNTIES UNTIL 930 PM EDT...
AT 858 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LADSON...MOVING SOUTH AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...ARCHDALE AND NAVAL WEAPONS STATION CHARLESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3303 7995 3280 7986 3280 7990 3281 7992
3279 7993 3277 8020 3302 8018 3302 8015
3300 8010 3299 8010 3300 8005 3291 8002
3290 7999 3291 7998 3296 8000 3303 8000
TIME...MOT...LOC 0058Z 352DEG 9KT 3296 8007
JAQLocal storm report, Jul 13, 9:07 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
907 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND DMG COLLINS 32.18N 82.11W
07/13/2015 TATTNALL GA 911 CALL CENTER
TATTNALL COUNTY DISPATCH REPORTS 2 TREES DOWN ON HW-292
NEAR THE INTERSECTION WITH HILLVIEW ROAD.
&&
EVENT NUMBER CHS1500672
BSHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:10 PM EDT | Special Weather Statement | CHS | Candler | 35 min |
| Jul 13, 8:20 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 55 min |
| Jul 13, 8:22 PM EDT | Special Weather Statement | CHS | Long | 23 min |
| Jul 13, 9:57 PM EDT | Special Weather Statement | CHS | McIntosh | 33 min |
| Jul 14, 7:56 AM EDT | Special Weather Statement | CHS | Chatham | 64 min |
| Jul 14, 1:05 PM EDT | Special Weather Statement | CHS | Bulloch | 25 min |
| Jul 14, 1:54 PM EDT | Special Weather Statement | CHS | Effingham | 36 min |
| Jul 14, 2:01 PM EDT | Special Weather Statement | CHS | Candler | 14 min |
| Jul 14, 2:09 PM EDT | Special Weather Statement | CHS | Candler | 36 min |
| Jul 14, 2:16 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 21 min |
| Jul 14, 3:08 PM EDT | Special Weather Statement | CHS | Evans | 37 min |
| Jul 14, 3:35 PM EDT | Special Weather Statement | CHS | Jenkins, Screven | 25 min |
| Jul 14, 3:39 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 32 min |
| Jul 14, 4:56 PM EDT | Special Weather Statement | CHS | McIntosh | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.